Discussions that mention synthroid

Thyroid Disorders board


Quote from Gertiegirl:
I just recently had tests with TSH at 0 and 2 antibody tests extremely high. Dr. prescribed Toprol and a thyroid scan. I feel the Toprol will only take care of a symptom and doesn't get to the problem. My worst symptom is the fatigue. The racing heart happens only occasionally. Has anyone else taken the Toprol and if so, did you find it helpful? I don't like the sound of the possible side effects.


Hi,
I have been taking Toprol XL for tachycardia. I had my thyroid removed in July and have had a very rapid heart rate since I started taking Synthroid. I also have many other hyper symptoms, but my hormone levels are normal. So, all my Dr. is doing is treating my symptoms. My GP thinks all of my symptoms are due to synthroid, but my endo won't lower my synthroid dose since my blood work is normal. So, my GP started me on Toprol to slow down my heart rate.

I really haven't had many side effects with Toprol and the ones I did have went away within a few weeks. The first few weeks I had some tingling or numbness in my hands and I also felt even more fatigued than usual. Now, I don't really notice any side effects and it is finally bringing down my heart rate since my dr. raised my dose to 100mg.

hilery
Quote from hilery79:
Hi,
I have been taking Toprol XL for tachycardia. I had my thyroid removed in July and have had a very rapid heart rate since I started taking Synthroid. I also have many other hyper symptoms, but my hormone levels are normal. So, all my Dr. is doing is treating my symptoms. My GP thinks all of my symptoms are due to synthroid, but my endo won't lower my synthroid dose since my blood work is normal. So, my GP started me on Toprol to slow down my heart rate.

I really haven't had many side effects with Toprol and the ones I did have went away within a few weeks. The first few weeks I had some tingling or numbness in my hands and I also felt even more fatigued than usual. Now, I don't really notice any side effects and it is finally bringing down my heart rate since my dr. raised my dose to 100mg.

hilery


Thanks! Your response makes me feel better. I think I'll go ahead and try it.